Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 162, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Jun 24, 2021, 12:18 PM EDT. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2021, 12:18 PM EDT (16:18 UTC)
- Expired
- Jun 24, 2021, 12:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Jun 24, 10:15 AM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 24, 10:15 AM EDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Miami FL 1015 AM EDT Thu Jun 24 2021 .UPDATE... An unsettled wet pattern with showers and thunderstorms across the region today. Showers and storms have been developing over the Atlantic waters and moving over the east coast metro this morning. A weak shear axis with a shortwave mid-level impulse is moving through supporting convective development. The 12Z MFL sounding shows ample moisture of 1.8 inches and slow mean level wind propagation of 8 knots. The main impact today will be the potential for localized flooding. High rainfall rates have already been ongoing with showers and storms this morning, and these high rates will continue. Repeated rounds of heavy rainfall for the same locations will increase the flooding potential, particularly for urban and low- lying areas. As we continue throughout the day the convection should move from the east coast this morning towards more the interior and Gulf coast this afternoon and evening. This is the area where there will be the potential from some of the stronger storms to develop where diurnal heating and convergence between the easterly flow and the Gulf Coast sea breeze collide. The western interior and Gulf coast will have the better chance to see brief gusty downburst wind and small hail. High temperatures will remain at or just below average with the increased cloud cover and rainfall && .PREV DISCUSSION... (Issued 724 AM EDT Thu Jun 24 2021) AVIATION(12Z TAFS)... Easterly winds except for KAPF this afternoon with the Gulf breeze. Showers and thunderstorms over the Atlantic waters will be moving towards the east coast terminals this morning with VCTS and TEMPOS added for vis and BKN cigs. Activity will spread across the region throughout the day and focus on the west coast later this afternoon and evening. Light easterly winds overnight. PREV DISCUSSION... (Issued 249 AM EDT Thu Jun 24 2021) .Unsettled Pattern Continues with Flooding Possible Today... SHORT TERM (Today through Friday)... A continued unsettled pattern aloft (details below) for South FL through the short term period will lead to higher than normal PoPs areawide (~70-80 percent), especially the Gulf Coast and western interior areas of South FL... -Weakening aloft, with a very weak upper-level shortwave drifting southward -A weak inverted trough near Cuba propagates northwestward -Shear axis across the Lake Region continues to sag southward before becoming nearly stationary across South FL The aforementioned will provoke numerous showers and storms yet again today -- did cap PoPs at 80 percent for this afternoon. Some models insinuate that the Atlantic waters and east coast metro areas will see early-mid morning activity as the inverted trough over Cuba drifts to the NW, bringing an uptick in moisture. With a return of onshore flow, activity that develops will push inland, especially as the Atlantic sea breeze forms and also pushes inland. The interior/western areas of South FL will see an increase in rain chances during the late morning/early afternoon hours through the early evening hours as the Gulf Breeze develops and pins somewhere along the western interior. Similar to the past couple of days, a noticeably light vertical wind profile will lead to slow storm motion. Forecast SFC-6 km mean winds is ~5 kt which means that storm motion will be highly dependent on boundary prorogation/momentum. Given the slow motion and very efficient forecast high rainfall rates, localized flooding will be the primary impact with storms. Looking at parameters, global model consensus is forecasting 500 mb temps to be in the -7.5 C to -9 C range, weaker lapse rates around 6 C/km, and PW's exceeding 2.0 inches (~1.0 standard deviations above the climatological mean, or in the 90th percentile). This further supports another storm filled day, some of which may be strong (SPS worthy), especially during the afternoon timeframe. Strongest activity will be capable of producing wind gusts up to 45 mph and small hail, albeit much more limited compared to the past few days. Thus, maintaining more of a hydro threat for today, especially for urban and poor drainage areas, or areas that saw plenty of rainfall yesterday. Not much change going into Friday, with scattered to numerous showers and storms expected throughout the day. Did cap PoPs at 70 percent. Activity will once again begin on the east coast during the morning before pushing inland by the afternoon. The only notable difference Friday is that the vort axis that becomes nearly stationary across South FL finally retrogrades northward and away from the region. Onshore winds and increased cloud cover from afternoon convection will keep highs slightly below normal, in the mid 80s at the coast and upper 80s inland. LONG TERM (Friday Night through Wednesday)... The unsettled pattern continues into the weekend as the area remains on the periphery of an area of surface high pressure centered over the northern Atlantic. Aloft, the area sits near a mid-level inverted trough moving westward across the Gulf of Mexico through the weekend. Ample moisture will remain over the region through the weekend and into the work week. Accordingly, the chances of showers and thunderstorms will remain healthy each day with a diurnal pattern focusing inland and over Southwest Florida in the afternoons and evenings. Overnight and morning Atlantic coastal showers are also favored with this pattern along with remnant nocturnal convection in the Gulf. Temperatures will remain warm though the convective activity and associated cloud cover could help keep max temperatures in the mid to upper 80s with some 90s inland. The easterly flow will favor the Atlantic sea breeze over the Gulf sea breeze, though some days will bring a lighter flow which will allow the Gulf sea breeze to advance inland. Overall, this pattern will keep a wet and warm summer pattern over the area. There is some uncertainty with specific features which may or may not develop around the region. In general, if a feature were to develop in the eastern Gulf as hinted by some guidance solutions, it could enhance the chances for heavy rainfall at times during the period. The potential for repeated days of rain for portions of South Florida will need to be monitored in case some areas become saturated. MARINE... Showers and thunderstorms across the area through the rest of the week and into the weekend. Lightning, erratic winds and elevated seas will be possible in the strongest convection. Wind gusts of 20-25kt possible late week into the weekend across the Gulf and Atlantic waters. HYDROLOGY... Another unsettled day across South FL, with high rainfall rates and scattered to numerous showers and storms expected. 3-hr FFG is in the 3 to 4 inch range, however showers and storms that do develop today will be very slow moving which will allow rain to collect easily and rapidly. The highest potential will reside generally in poor drainage and/or urbanized areas. Remember to turn around, don't drown when encountering flooded roads. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 88 78 88 / 40 60 40 70 West Kendall 77 88 78 89 / 40 60 40 70 Opa-Locka 77 88 77 89 / 40 60 40 70 Homestead 77 87 78 88 / 40 60 40 70 Fort Lauderdale 78 87 78 87 / 40 60 40 70 N Ft Lauderdale 78 87 78 88 / 40 60 30 70 Pembroke Pines 76 87 76 88 / 40 60 40 70 West Palm Beach 76 87 77 88 / 40 60 30 70 Boca Raton 78 88 78 88 / 40 60 30 70 Naples 74 89 74 90 / 40 70 30 70 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...Kelly Today through Friday and Marine...Fell Friday Night through Wednesday...RAG Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 24, 9:36 AM EDT, 2 hours 42 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 936 AM EDT Thu Jun 24 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 250145- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 936 AM EDT Thu Jun 24 2021 ...Isolated Strong Storms and Localized Flooding Possible Today... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous showers and thunderstorms are possible today, with a focus across the interior and the Lake Okeechobee region. An isolated strong storm is possible. Flooding: Heavy rainfall with showers and thunderstorms may lead to localized flooding. Waterspouts: Waterspouts are possible across all area waters with showers and storms today. Wind: An isolated strong wind gust is possible with the strongest thunderstorms this afternoon. Hail: Small hail is possible with the strongest thunderstorms today. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Showers and thunderstorms are possible each day, with gusty winds and localized flooding possible. Elevated risk of rip currents is possible along the east coast beaches this weekend. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:35 PM EDT | Special Marine Warning | MFL | 55 min | |
| Jun 23, 8:55 PM EDT | Special Marine Warning | MFL | 19 min | |
| Jun 23, 8:59 PM EDT | Special Marine Warning | MFL | 31 min | |
| Jun 23, 9:27 PM EDT | Special Marine Warning | MFL | 48 min | |
| Jun 24, 7:56 AM EDT | Special Marine Warning | MFL | 50 min | |
| Jun 24, 8:49 AM EDT | Special Marine Warning | MFL | 86 min | |
| Jun 24, 11:45 AM EDT | Special Marine Warning | MFL | 60 min | |
| Jun 24, 12:01 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 119 min |
| Jun 24, 12:19 PM EDT | Special Weather Statement | MFL | Palm Beach | 41 min |
| Jun 24, 12:24 PM EDT | Special Marine Warning | MFL | 51 min | |
| Jun 24, 12:54 PM EDT | Special Marine Warning | MFL | 51 min | |
| Jun 24, 12:57 PM EDT | Special Marine Warning | MFL | 48 min | |
| Jun 24, 1:24 PM EDT | Special Marine Warning | MFL | 36 min | |
| Jun 24, 1:27 PM EDT | Special Marine Warning | MFL | 63 min | |
| Jun 24, 1:30 PM EDT | Special Weather Statement | MFL | Hendry | 45 min |
| Jun 24, 2:22 PM EDT | Special Marine Warning | MFL | 38 min | |
| Jun 24, 2:43 PM EDT | Special Weather Statement | MFL | Monroe | 47 min |
| Jun 24, 2:50 PM EDT | Special Marine Warning | MFL | 40 min | |
| Jun 24, 3:10 PM EDT | Special Weather Statement | MFL | Hendry | 50 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.